Alert archive / Michigan / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 89, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Nov 10, 2002, 4:26 PM EST for Wayne County, Michigan. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 10, 2002, 4:26 PM EST (21:26 UTC)
- Expired
- Nov 10, 2002, 5:15 PM EST
- In force
- 49 min
- Issued by
- NWS Detroit, MI
- Area
- Counties, with a storm outline in the text
County Wayne County, MI
The radar
The Detroit radar (KDTX), 48 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.4 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 477 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 244 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
690
WUUS53 KDTX 102126
SVRDTX
MIC163-102215-
BULLETIN - EAS ACTIVATION/IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
426 PM EST SUN NOV 10 2002
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WAYNE COUNTY IN SOUTHEAST MICHIGAN
* UNTIL 515 PM EST
* AT 426 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 3 MILES NORTHEAST OF BELLEVILLE...OR 3 MILES
WEST OF ROMULUS...MOVING NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WAYNE AT 435 PM EST
TAYLOR AT 440 PM EST
INKSTER...GARDEN CITY...WESTLAND AT 445 PM EST
DEARBORN HEIGHTS...ALLEN PARK...LIVONIA AT 450 PM EST
DEARBORN...MELVINDALE AT 455 PM EST
THIS STORM HAS THE POTENTIAL OF PRODUCING WINDS UP TO 60 MPH. A WIND
GUST TO 60 MPH IS CAPABLE OF PUSHING OVER SHALLOW ROOTED TREES...AND
BREAKING OFF TREE LIMBS ABOUT THE SIZE OF YOUR WRIST. STAY AWAY FROM
WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 4221 8362 4209 8344 4221 8320 4235 8304
4245 8310 4244 8338
DWD BGMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 10, 2:48 PM EST, 1 hour 38 minutes earlier.
Area forecast discussion, Nov 10, 2:48 PM EST, 1 hour 38 minutes before
SOUTHEAST MICHIGAN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 248 PM EST SUN NOV 10 2002 THE NOSE OF A STRENGTHENING 300MB JET OVER THE LOWER TENNESSEE VALLEY IS RESULTING IN A FAVORABLE LFQ FOR ADDITIONAL LIFT. SURFACE COOL FRONT WAS JUST TO THE WEST OF THE CWA WITH A LINE OF CONVECTION DEVELOPING QUICKLY. THE MOST INTENSE ACTIVITY WAS ACROSS THE OHIO VALLEY WHERE THE CURRENT WATCHES ARE IN EFFECT. MODELS HANDLE THE SITUATION QUITE SIMILAR WITH EXPECTED FROPA RIGHT AROUND 06Z. WITH HIGH HELICITY VALUES AND SURFACE BASED LI/S NEAR -2C AND CAPES IN THE MID 100S (CLOSE TO 1000 J/KG NEAR THE BORDER)...SOME OF THESE CELLS MAY PRODUCE WIND GUSTS TO 45 KTS...BELOW SEVERE CRITERIA. THE BETTER CHANCE FOR SEVERE WINDS WILL BE NEAR THE OHIO BORDER WHERE BETTER DYNAMICS AND LIFT IS FORECAST. SHORT WAVE ANALYZED ON THE H2O VAPOR OVER MINNESOTA WAS CAPTURED WELL IN THE 12Z RUNS AND THIS FEATURE IS FORECAST TO CROSS OVER THE REGION MONDAY AFTERNOON. WITH CAA UNDERWAY...BOUNDARY LAYER TEMPS REMAIN ABOVE FREEZING ALONG WITH 1000-850 THICKNESSES ABOVE 1300 DAM. TEMPERATURES SHOULD REMAIN NEARLY STEADY THROUGH THE DAY AS THE COLD FRONT (SECONDARY) MOVES THRU BY EVENING. THEREAFTER SUBSIDENCE TAKES SHAPE WITH MID LEVEL ANTICYCLONIC FLOW BUT MOISTURE BECOMES TRAPPED UNDER THIS INVERSION AND SOUNDINGS INDICATE THE POTENTIAL FOR SOME LAKE EFFECT FLURRIES TO REACH THE NORTHERN COUNTIES. BY TUESDAY WE RETURN TO A BIT MORE SOUTHERLY FLOW BUT MOISTURE MAY BE HARD TO ERODE. NEXT SYSTEM DIVING DOWN ACROSS THE NORTHERN PLAINS BUT CONVERGENCE AND THERMODYNAMICS WEAKEN CONSIDERABLY BY THE TIME IT REACHES THE CWA TUESDAY AFTERNOON. WE WILL CONTINUE WITH THE DRY FORECAST BUT CLOUDY CONDITIONS. TIGHT BAROCLINIC ZONE EVOLVES OVER THE NORTHERN PLAINS AS HUDSON BAY LOW AND DEVELOPING EAST COAST DEVELOP. AN IMPRESSIVE ISENTROPIC UPGLIDE/WAA FOR AN AREA OF PRECIP TO DEVELOP OVER THE NORTHERN MISSISSIPPI VALLEY ON WEDNESDAY. A BIT CONCERNED ABOUT INITIAL PRECIP TYPE WITH COOL SURFACE HIGH TO OUR NORTHEAST AND AGEOSTROPHIC COMPONENT FROM THE NORTHEAST. MIGHT SEE A LITTLE MIXTURE BEFORE A CHANGE TO ALL LIQUID OVERNIGHT WEDNESDAY INTO THURSDAY. ENSEMBLE MEMBERS POINT TOWARD AN UNSETTLED REGIME FOR THE END OF THE WEEK WITH FRONTAL ZONE NEARLY STATIONARY OVER THE STATE. POTENT PACIFIC SYSTEM COMES ASHORE BY WEEKS END WITH RETURN SOUTHERLY FLOW. SORRY FOR THE BREVITY OF THIS...WATCH RADAR VERY CLOSELY. ICS GRIDS AVAILABLE. .DTX...NONE. BGM
Hazardous weather outlook, Nov 10, 10:52 AM EST, 5 hours 34 minutes before
MIZ047>049-053>055-060>063-068>070-075-076-082-083-111100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1052 AM EST SUN NOV 10 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN .DAY ONE.. A COLD FRONT WILL MOVE INTO SOUTHEAST MICHIGAN LATE THIS AFTERNOON AND THEN EXIT THE REGION THIS EVENING. THIS FRONT WILL COMBINE WITH A WARM AND MARGINALLY UNSTABLE AIRMASS TO PRODUCE THE CHANCE OF THUNDERSTORMS. THE BEST POTENTIAL FOR ANY THUNDERSTORMS WILL BE BETWEEN 4 PM AND 8 PM. ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING WIND GUSTS TO AROUND 45 MPH AS THEY MOVE TO THE NORTHEAST AROUND 40 MPH. .SPOTTER ACTIVATION... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY. SPOTTER ACTIVATION IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL MEDIA OUTLETS...FOR THE LATEST FORECAST INFORMATION FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO OBTAIN THE LATEST FORECAST ON THE NATIONAL WEATHER SERVICE WEB SITE HTTP://WWW.CRH.NOAA.GOV/DTX/ (ALL LOWER CASE) KEYES
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 4:26 PM EST | Severe Thunderstorm Warning | DTX | Wayne | 49 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.